TACE - Side Effects

Not ready to share? Read other Patient Comments

Did you experience side effects from arterial chemotherapy? What were the side effects?

Share your story with others:

MedicineNet appreciates your comment. Your comment may be displayed on the site and will always be published anonymously.Patient Comments FAQs

Enter your Comment

Tell us a bit about your background to make your comments more useful to other MedicineNet users. (Optional)

Screen Name: *

Gender of Patient: Male Female

Age Range of Patient:

I am a: Patient Caregiver

* Screen Name will appear next to the published comment. Please do not include your full name or email address.

By submitting your comment, and other materials (collectively referred to as a "Submission") to MedicineNet, you grant MedicineNet permission to use, copy, transmit, publish, display, edit and modify your Submission in connection with its Web site. MedicineNet will not pay you for your Submission. You represent that you have all rights necessary for MedicineNet to use your Submission as set forth above.

Please keep these guidelines in mind when writing your comment:

  • Please make sure you address the question asked.
  • Due to the overwhelming number of comments received, not all comments will be published.
  • When selecting comments to publish, our staff will choose those that are educational and complement the topic. Please try to stay on topic.
  • Your comment may be edited. We would typically edit comments to make them clearer and more readable. We will remove personal information such as last names, email and web addresses, and other potentially harmful information.
  • We will not notify you if your comment has been published. We suggest that you check back on the topic article regularly.
  • We do not provide medical or healthcare advice, treatment, or diagnosis.

Thank you for participating!

I have read and agree to abide by the MedicineNet Terms and Conditions and the MedicineNet Privacy Policy (required).

To prevent our systems from spam, please complete the following prior to submitting your comment.

Please select the white square:

What are the side effects and benefits of arterial chemotherapy infusion?

In reality, however, depending on the chemotherapeutic agent used, much of the drug does end up in the rest of the body. Therefore, selective intra-arterial chemotherapy can cause the usual systemic (body-wide) side effects. In addition, this treatment can resultin some regional side effects, such as inflammation of the gallbladder(cholecystitis), intestinal and stomach ulcers, and inflammation of the pancreas(pancreatitis). HCC patients with advanced cirrhosis may develop liver failure after this treatment. So, what is the benefit of intra-arterial chemotherapy? The bottom line is that there is a greater likelihood of having a therapeutic effect on the cancer. Nevertheless, fewer than 50% of HCC patients will experience a reduction in tumor size.

Return to Arterial Chemotherapy Infusion & Chemoembolization of Liver

See what others are saying

Comment from: fstones, 55-64 Male (Patient) Published: October 29

I had the arterial chemotherapy last Thursday and Friday. One day they implanted the chemotherapy wafer and the next day went in and burned the tumors with microwaves. I felt good on Saturday and they discharged me. By 6 p m that night I had a fever and had the pain shooting up into my shoulder. For the next two days I suffered so much. If I could have moved I might have jumped out the window. Monday they gave me different pain medications which helped a bit. Today is the first day I feel a bit better. Good luck to all of you out there going through this.

Was this comment helpful?Yes
Comment from: bilmlbs, 65-74 Male (Patient) Published: August 25

I was diagnosed with hepatocellular carcinoma a few months ago. The tumor is now approximately 10 cm x 11 cm. I underwent my first TACE (transarterial chemoembolization) procedure on 8/11/2015 (300 microns injected into the breast). The first 4 or 5 days after the TACE I slept a lot; no nausea to speak of, but my thirst was almost overwhelming. Yes, I incurred a loss of appetite primarily because I was just too tired to eat, plus whatever I did attempt consuming just didn't taste good or right. It is now about 10 days after the procedure and I feel only 80 percent my normal self. I am still tired and lethargic, still sleep a lot. I did incur a low grade fever (99.2 to 100.9) for the 1st 5 days.

Was this comment helpful?Yes


Get the latest health and medical information delivered direct to your inbox!